Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Does smoking cause Erectile dysfunction?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
I'm 28 and believe suffering from Ed, I'm having issues maintaining an erection, i never had this issue before.I was on escitalopram for a couple months and created Ed so I stopped taking it about 3 months ago, but I'm still having some issues. I can get an erection but have issues maintaining it. I started smoking about a year ago again, do you think that has a big reason why I have Ed? Will quitting smoking fix this? Anything else I can do?
Posted Fri, 14 Mar 2014 in General Health
Answered by Dr. Sudhir 29 minutes later
Brief Answer: Yes, smoking can cause this. Detailed Answer: Hello, Smoking does affect erection as it has effect on blood vessels.Quitting smoking and other addictions can definitely help you. Other things which can be tried are to see sex therapist, particularly to see if there are any other factors contributing to this. There are lots of treatment options, so therapist will put you on suitable one , till you can maintain erection on your own. Doctor might also want to get few investigations done.So rather going blindly about this, please take professional help. Hope this helps.Regards.
Above answer was peer-reviewed by
Follow-up: Does smoking cause Erectile dysfunction? 19 minutes later
I plan on calling my doctor Monday morning, but this kind of freaked me out last night. I have zero other health issues, no medication and no other addictions. I just threw my cigarettes away. Also I was on escitalopram for about 3 months, I stopped taking it two months ago because of this problem and I couldn't do much atall sexually. Since I stopped with that medication my issues have reduced but is it possible it takes a long time for the side effects of that medication such as Ed to go away?
Answered by Dr. Sudhir 4 minutes later
Brief Answer: Yes, it can take long. Detailed Answer: Yes, it can take long for side effects to ware off. Also loss of confidence somewhere in the mind plays role in this. This happens to most patients.Once they are able to achieve good results 2-3 times , they feel relieved and dont need any help.So dont get overly concerned, just give it time and handle it in relax manner for better results. Only thing in your case is smoking might have delayed the early recovery. Hope this helps.Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor